Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Jackson, MS

April 25, 2011Bolivar County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 25, 2011, 10:52 PM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 10:52 PM CDT (03:52 UTC)
Expired
Apr 25, 2011, 11:45 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 11:15 PM CDTHAIL 0.5Boyle, MSDIME SIZE HAIL REPORTED NEAR BOYLE...REPORTED BY BOLIVAR EOC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 9:23 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
4.0
Supercell composite
19.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS54 KJAN 260352
SVRJAN
MSC011-133-151-260445-
/O.NEW.KJAN.SV.W.0255.110426T0352Z-110426T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
  CLEVELAND...
  NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...
  NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LELAND...GREENVILLE...

* UNTIL 1145 PM CDT

* AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BENOIT TO 28
  MILES WEST OF GREENVILLE MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DEESON...SCOTT...LAMONT...WINTERVILLE...MOUND BAYOU...RENOVA...
  METCALFE...BOYLE...ROME AND HOLLY RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3400 9065 3398 9044 3375 9045 3342 9076
      3329 9113 3345 9106 3339 9118 3347 9112
      3345 9123 3358 9123 3372 9121 3368 9104
      3378 9115 3379 9099 3400 9107 3397 9097
      3409 9088 3413 9094 3413 9067
TIME...MOT...LOC 0352Z 287DEG 25KT 3373 9099 3329 9150

$$

JA
2 follow-up statements
839 
WWUS54 KJAN 260428
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1128 PM CDT MON APR 25 2011

MSC011-133-151-260445-
/O.CON.KJAN.SV.W.0255.000000T0000Z-110426T0445Z/
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
1128 PM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN WASHINGTON...NORTHERN SUNFLOWER AND BOLIVAR COUNTIES...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BOYLE TO 16 MILES SOUTHWEST
OF GREENVILLE MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LELAND...PARCHMAN...ROME...DREW...RULEVILLE AND HOLLY RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3400 9065 3398 9044 3375 9045 3342 9076
      3329 9113 3345 9106 3339 9118 3347 9112
      3345 9123 3358 9123 3372 9121 3368 9104
      3378 9115 3379 9099 3400 9107 3397 9097
      3409 9088 3413 9094 3413 9067
TIME...MOT...LOC 0428Z 287DEG 25KT 3366 9070 3322 9121

$$
484 
WWUS54 KJAN 260435
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1135 PM CDT MON APR 25 2011

MSC011-133-151-260445-
/O.CON.KJAN.SV.W.0255.000000T0000Z-110426T0445Z/
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
1135 PM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN WASHINGTON...NORTHERN SUNFLOWER AND SOUTHERN BOLIVAR
COUNTIES...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOYLE TO 14 MILES SOUTHWEST OF GREENVILLE MOVING EAST
AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LELAND...PARCHMAN...ROME...DREW...RULEVILLE AND HOLLY RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3398 9044 3375 9045 3342 9076 3330 9111
      3345 9106 3346 9109 3343 9110 3339 9118
      3347 9112 3351 9117 3346 9117 3345 9123
      3351 9118 3359 9123 3358 9117 3362 9116
      3376 9093 3397 9066
TIME...MOT...LOC 0435Z 287DEG 25KT 3364 9064 3321 9116

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:30 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 25, 9:30 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT MON APR 25 2011

.UPDATE...LATEST SATELLITE IMAGERY SHOWS NEGATIVELY TILTED SHORTWAVE
OVER THE SOUTHERN PLAINS...WHICH WAS GENERATING SEVERE WEATHER SQUALL
LINE THAT WILL SOON ENTER THE NORTHWEST DELTA REGION. SO A TORNADO
WATCH IS IN EFFECT UNTIL 4 AM FOR PORTIONS OF THE ARKLAMISS REGION EXTENDING
FROM WALTHALL TO JUST NORTH OF JACKSON TO VICKSBURG TO WINNSBORO LA.
SO HAVE UPDATED ZONES FOR THE TORNADO WATCH. THE REST OF THE
FORECAST LOOKS TO BE ON TRACK FOR AN ACTIVE NIGHT FOR TONIGHT./17/

./PREVIOUS DISCUSSION...407 PM CDT.SHORT TERM...SEVERAL ROUNDS OF
SEVERE WEATHER TO IMPACT THE CWA THROUGH THE PERIOD. PRESENTLY...MCS
THAT GRAZED THE NW SECTIONS MOVING ACROSS W TN WHILE A COUPLE OF
BANDS OF STRONG/SEVERE STORMS MOVING THROUGH W AR/E OK/NE TX. THESE
MCS STRUCTURES ARE THE LATEST IN A SERIES THAT HAVE BEEN PLAGUING
THE C MS VALLEY FOR SOME TIME AND DUMPING LARGE AMOUNTS OF RAIN.

THERE HAVE BEEN SOME DISCREPANCIES WITH THE MODELS ON THE HANDLING OF
THESE MCS SYSTEMS...BUT SEEMS AS THOUGH THE NAM/ECMWF/NSSL WRF AND TO
SOME EXTENT THE LOCAL WRF SHOWING SOME AGREEMENT WITH CONVECTIVE
EVOLUTION. CONVECTION LOOKS TO SWEEP INTO THE NW SECTIONS AFTER
MIDNIGHT...MAKING IT AS FAR S AS I20 IN W MS/NE LA...BUT DIMINISHING
THE FURTHER E IT GETS TOWARD MORNING. WHILE PREVIOUS WRF RUNS SHOWED
MORE OF A LINEAR CONVECTIVE MODE...CONTRARY TO FORECAST SHEAR
VECTORS AND WIND PROFILES...LATEST RUNS HAVE CHANGED TO SHOW SHORT
LINEAR SEGMENTS ALONG WITH SOME DISCRETE CELLS. HAVE CONTINUED SEVERE
WORDING IN NORTHERN AREAS OVERNIGHT.

OVERNIGHT CONVECTION WILL SERVE TO PUT DOWN A NICE BOUNDARY OVER C
AND N MS DURING THE MORNING. WHILE SOME LINGERING SCATTERED
CONVECTION WILL OCCUR ALONG AND NORTH OF THE BOUNDARY AFTER
SUNRISE...EXPECT DECENT MIXING TO WEAKEN LIFT/BOUNDARY DURING THE AFTERNOON.

MOVING INTO TUESDAY NIGHT...LOW LEVEL FRONTOGENESIS LOOKS TO GET
GOING OVER N MS ALONG OLD OUTFLOW BOUNDARY. NAM SHOWING SURFACE
DEWPOINTS AROUND 70F POOLING ALONG IT. AS SURFACE LOW PRESSURE
APPROACHES...LOW LEVEL WIND FIELD WILL ALLOW SCATTERED SUPERCELLS TO
DEVELOP ALONG THE BOUNDARY AND MOVE EAST ALONG IT
OVERNIGHT...ESPECIALLY CONSIDERING CAPES OF 500-1500 J/KG AND 0-3KM
SRH AROUND 800 M2/S2. POSITIONING OF THAT BOUNDARY WILL BE CRITICAL
AS TO HOW MUCH IT AFFECTS OUR AREA. RIGHT NOW...AREAS ALONG THE HWY
82 CORRIDOR LOOK TO BE THE MOST UNDER THE GUN.

BY SUNRISE WEDNESDAY...H5 3 PVU POT VORT MAX DIVES INTO BACK SIDE OF
SURFACE LOW ALLOWING FOR MORE DEEPENING AS IT EJECTS OUT TO THE NE.
NAM LOOKS TO VEER LOW LEVEL WINDS AROUND TOO FAST WHICH LIMITS
CONVERGENCE/CONVECTIVE INITIATION UNTIL LATER AND FURTHER EAST.
BELIEVE SEVERE CONVECTION WILL BEGIN DEVELOPING ALONG THE MS RIVER BY
MID/LATE MORNING AND INCREASE FURTHER EAST IN INCREASING
INSTABILITY/SHEAR. MODE LOOKS TO BE MORE LINEAR WEDNESDAY...THUS
DAMAGING WIND MAY BE OF MORE CONCERN./GRG/

&&

.AVIATION...GUSTY SOUTH WINDS AND SCATTERED CUMULUS BASED FROM 4 TO
7 KFT WILL CONTINUE THROUGH THIS EVENING. ANTICIPATE POWERFUL
SEVERE STORMS CAPABLE OF PRODUCING MAJOR TURBULENCE TO PUSH EAST
TOWARD THE MS RIVER EARLY THIS EVENING AND PERHAPS AFFECT GLH/GWO BY
10 PM TO MIDNIGHT. OTHER SITES SUCH AS GTR/CBM/TVR/HKS/JAN MAY
EVENTUALLY BE AFFECTED BY THIS ACTIVITY LATE TONIGHT OR TOWARD
DAYBREAK. OTHERWISE TONIGHT EXPECT MVFR CEILINGS TO BUILD IN BY
MIDNIGHT IN MOST AREAS WITH THE POTENTIAL FOR ANY IFR CONDITIONS
OUTSIDE OF THUNDERSTORMS HIGHEST AROUND PIB/HBG. FOR TOMORROW
SUB-VFR CONDITIONS DUE TO CEILINGS WILL PERSIST THROUGH 9 TO 11 AM
WITH THUNDERSTORM CHANCES DURING THE DAY TOMORROW HIGHEST NORTH OF
THE INTERSTATE TWENTY CORRIDOR. /17/

&&

PREV LONG TERM DISCUSSION... /ISSUED 458 AM CDT MON APR 25 2011/

LONG TERM...THURSDAY THROUGH NEXT MONDAY...CONDITIONS LOOK MUCH
QUIETER THROUGH THE END OF THE WORK WEEK AS SLIGHTLY COOLER DRIER AIR
FILTERS INTO THE REGION AS HIGH PRESSURE AT THE SURFACE BUILDS EAST
INTO THE FORECAST AREA UNDER NORTHWEST FLOW ALOFT. THIS IS ABOUT THE
EXTENT OF THE AGREEMENT BETWEEN THE MODELS THROUGH THE LONG TERM
PORTION OF THE FORECAST. BOTH THE GFS AND ECMWF BRING ANOTHER SYSTEM
INTO THE CWA...BUT THERE ARE SUBSTANTIAL TIMING DIFFERENCES BETWEEN
THE TWO. THE GFS BRINGS A FRONT INTO THE FORECAST AREA LATE SATURDAY
INTO SUNDAY...WHILE THE ECMWF IS ROUGHLY 24 HOURS SLOWER BRINGING THE
FRONT INTO THE CWA SUNDAY NIGHT INTO MONDAY. GIVEN THIS IS STILL
SEVERAL DAYS OUT...I'LL STAY PRETTY CLOSE TO MEX GUIDANCE THROUGH THE
WEEKEND AND INTO NEXT MONDAY. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  87  70  82 /  71  37  50  56
MERIDIAN      67  88  70  87 /  24  41  44  56
VICKSBURG     69  88  71  82 /  86  38  53  49
HATTIESBURG   67  89  70  91 /  22  25  19  43
NATCHEZ       69  88  69  81 /  42  29  24  44
GREENVILLE    70  87  69  79 /  82  59  71  57
GREENWOOD     69  87  71  80 /  85  56  71  63

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.

LA...NONE.

AR...NONE.

&&

17/GG/BB
Hazardous weather outlook, Apr 25, 3:02 PM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT MON APR 25 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-262015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
302 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND NORTHERN AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT INTO TUESDAY. THE
PRIMARY TIMING FOR A RISK OF SIGNIFICANT SEVERE WEATHER IS EXPECTED
TO BE BETWEEN 9 PM AND 9 AM AS A BAND OF STORMS MOVES ACROSS THE AREA
FROM WEST TO EAST. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WIND GUSTS
TO 75 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS.
AN ENHANCED RISK OF SEVERE STORMS WILL EXIST OVER THE DELTA NORTHWEST
OF A LINE FROM DELHI TO GRENADA. IN THIS AREA IN PARTICULAR A FEW
STRONG TORNADOES COULD OCCUR...ESPECIALLY WITH ANY DISCRETE SUPERCELL
THUNDERSTORMS WITHIN THE BAND OF STORMS.

IN ADDITION TO THE RISK OF SEVERE STORMS...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE IN AREAS WHERE STORMS MOVE REPEATEDLY ACROSS THE
SAME AREA. THIS COULD CAUSE LOCALIZED FLASH FLOODING. THE PRIMARY
RISK FOR THIS WOULD BE NORTHWEST OF A LINE FROM TALLULAH TO MACON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
ANOTHER EPISODE OF SEVERE STORMS WILL BE LIKELY TUESDAY NIGHT INTO
WEDNESDAY. ANY SEVERE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE ATMOSPHERE
LOOKS TO BECOME PARTICULARLY CONDUCIVE TO THE PRODUCTION OF
SIGNIFICANT SEVERE WEATHER DURING THIS TIME PERIOD...AND THE MOST
INTENSE STORMS MAY BE CAPABLE OF PRODUCING STRONG TORNADOES.

THERE ALSO EXISTS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
TUESDAY NIGHT INTO WEDNESDAY IF STORMS BEGIN TO MOVE OVER THE SAME
LOCATIONS. THIS RISK IS MAINLY FOR AREAS WITHIN THE HIGHWAY 82
CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT ANY TIME THROUGH WEDNESDAY.

LAZ024-026-MSZ054>066-072>074-262015-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
302 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
AN EPISODE OF SEVERE STORMS WILL BE LIKELY LATE TUESDAY NIGHT INTO
WEDNESDAY. THIS THREAT WILL BEGIN WEST OF THE MISSISSIPPI RIVER
TOWARD MORNING EARLY WEDNESDAY...AND SHIFT EAST THROUGH THE DAY.
WHILE THE COVERAGE OF STORMS MAY BE RELATIVELY ISOLATED...ANY STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE AND PRODUCE
TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE ATMOSPHERE
LOOKS TO BECOME PARTICULARLY CONDUCIVE TO THE PRODUCTION OF
SIGNIFICANT SEVERE WEATHER DURING THIS TIME PERIOD...AND THE MOST
INTENSE STORMS MAY BE CAPABLE OF PRODUCING STRONG TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TUESDAY NIGHT INTO WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Special weather statement, Apr 25, 9:12 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CDT MON APR 25 2011

ARZ074-075-MSZ018-019-025-034-035-260320-
ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
HUMPHREYS MS-
912 PM CDT MON APR 25 2011

A LINE OF STRONG THUNDERSTORMS IS LOCATED ACROSS SOUTH CENTRAL AND
SOUTHEAST ARKANSAS. THIS LINE WILL IMPACT EXTREME SOUTHEAST ARKANSAS
AND THE DELTA REGION OF MISSISSIPPI OVER THE NEXT HOUR TO HOUR AN
HALF. THIS THUNDERSTORM LINE HAS HAD A HISTORY OF PRODUCING DAMAGING
WINDS AND HAIL. WINDS UPWARDS OF 70 MPH...EMBEDDED TORNADOES...AND
LARGE HAIL WILL BE POSSIBLE.  A TORNADO WATCH WILL BE ISSUED SHORTLY
FOR THE ARKLAMISS DELTA REGION EXTEND EASTWARD INTO CENTRAL
MISSISSIPPI. PLEASE STAY ALERT THROUGH THE EVENING AS CONDITIONS
CHANGE RAPIDLY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN HUMPHREYS...WASHINGTON...WESTERN LEFLORE...
SUNFLOWER...BOLIVAR...CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3382 9044 3381 9024 3347 9024 3301 9118
      3301 9207 3306 9211 3309 9213 3340 9197
      3340 9146 3357 9144 3358 9117 3370 9122
      3367 9107 3379 9099 3400 9110 3409 9088
      3413 9094 3413 9067
TIME...MOT...LOC 0207Z 278DEG 34KT 3436 9131 3371 9197
          3313 9300

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:12 PM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower, Washington68 min
Apr 25, 9:55 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Apr 25, 11:17 PM CDTFlash Flood WarningJANBolivar, Issaquena, Washington98 min
Apr 25, 11:39 PM CDTFlash Flood WarningJANSunflower108 min
Apr 25, 11:42 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington48 min
Apr 26, 12:06 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 26, 12:25 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Sunflower92 min
Apr 26, 12:59 AM CDTSpecial Weather StatementJANMontgomery, Webster31 min
Apr 26, 3:11 AM CDTSpecial Weather StatementJANClaiborne, Warren74 min
Apr 26, 3:22 AM CDTSpecial Weather StatementJANAdams, Claiborne, Jefferson38 min
Apr 26, 3:29 AM CDTTornado WarningJANBolivar46 min
Apr 26, 4:04 AM CDTSpecial Weather StatementJANAdams, Claiborne, Franklin, Hinds, Jefferson, Warren31 min
Apr 26, 4:12 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower33 min
Apr 26, 4:18 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln42 min
Apr 26, 5:13 AM CDTSpecial Weather StatementJANLincoln32 min
Apr 26, 5:42 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence58 min
Apr 26, 5:59 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson46 min
Apr 26, 6:10 AM CDTHigh Wind WarningJANAttala, Hinds, Leake, Madison, Rankin, Scott110 min
Apr 26, 6:13 AM CDTTornado WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith47 min
Apr 26, 6:19 AM CDTSevere Thunderstorm WarningJANSimpson, Smith41 min
Apr 26, 6:33 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones42 min
Apr 26, 7:01 AM CDTSevere Thunderstorm WarningJANJasper, Jones, Smith44 min
Apr 26, 7:07 AM CDTSevere Thunderstorm WarningJANJasper, Newton38 min
Apr 26, 7:13 AM CDTSevere Thunderstorm WarningJANJones62 min
Apr 26, 7:19 AM CDTSpecial Weather StatementJANForrest, Lamar31 min
Apr 26, 7:36 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more32 hr
Apr 26, 7:37 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton53 min
Apr 26, 7:42 AM CDTSpecial Weather StatementJANKemper33 min
Apr 26, 8:05 AM CDTSevere Thunderstorm WarningJANForrest, Lamar40 min
Apr 26, 8:27 AM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha73 min
Apr 26, 8:29 AM CDTSevere Thunderstorm WarningJANClarke31 min
Apr 26, 8:30 AM CDTSpecial Weather StatementJANNoxubee30 min
Apr 26, 11:49 AM CDTRiver Flood WarningJANCarroll, Leflore48 hr
Apr 26, 11:49 AM CDTRiver Flood WarningJANSunflower5 days
Apr 26, 1:48 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more29 hr
Apr 26, 6:20 PM CDTTornado WarningJANBolivar37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.